On Long-Range Characteristic Length Scales of Shell Structures

dc.contributorAalto-yliopistofi
dc.contributorAalto Universityen
dc.contributor.authorHakula, Harri
dc.contributor.departmentDepartment of Mathematics and Systems Analysis
dc.contributor.departmentDepartment of Mathematics and Systems Analysisen
dc.date.accessioned2023-09-13T06:49:48Z
dc.date.available2023-09-13T06:49:48Z
dc.date.issued2023-03-06
dc.descriptionPublisher Copyright: © 2023 by the author.
dc.description.abstractShell structures have a rich family of boundary layers including internal layers. Each layer has its own characteristic length scale, which depends on the thickness of the shell. Some of these length scales are long, something that is not commonly considered in the literature. In this work, three types of long-range layers are demonstrated over an extensive set of simulations. The observed asymptotic behavior is consistent with theoretical predictions. These layers are shown to also appear on perforated structures underlying the fact these features are properties of the elasticity equations and not dependent on effective material parameters. The simulations are performed using a high-order finite element method implementation of the Naghdi-type dimensionally reduced shell model. Additionally, the effect of the perforations on the first eigenmodes is discussed. One possible model for buckling analysis is outlined.en
dc.description.versionPeer revieweden
dc.format.extent19
dc.format.extent884-902
dc.format.mimetypeapplication/pdf
dc.identifier.citationHakula , H 2023 , ' On Long-Range Characteristic Length Scales of Shell Structures ' , Eng , vol. 4 , no. 1 , pp. 884-902 . https://doi.org/10.3390/eng4010053en
dc.identifier.doi10.3390/eng4010053
dc.identifier.issn2673-4117
dc.identifier.otherPURE UUID: fa525612-d32a-432b-b979-ae02135f5a7f
dc.identifier.otherPURE ITEMURL: https://research.aalto.fi/en/publications/fa525612-d32a-432b-b979-ae02135f5a7f
dc.identifier.otherPURE LINK: http://www.scopus.com/inward/record.url?scp=85166541645&partnerID=8YFLogxK
dc.identifier.otherPURE FILEURL: https://research.aalto.fi/files/120679698/SCI_Hakula_Eng_2023.pdf
dc.identifier.urihttps://aaltodoc.aalto.fi/handle/123456789/123523
dc.identifier.urnURN:NBN:fi:aalto-202309135883
dc.language.isoenen
dc.publisherMDPI AG
dc.relation.ispartofseriesEngen
dc.relation.ispartofseriesVolume 4, issue 1en
dc.rightsopenAccessen
dc.subject.keywordboundary layers
dc.subject.keywordfinite element method
dc.subject.keywordshells
dc.titleOn Long-Range Characteristic Length Scales of Shell Structuresen
dc.typeA1 Alkuperäisartikkeli tieteellisessä aikakauslehdessäfi
dc.type.versionpublishedVersion
Files